Alert archive / Idaho / River Flood Watches in 2011

River Flood Watch 7, NWS Pocatello, ID

June 6, 2011Fremont County, Madison County, Idaho

NWS Pocatello, ID issued this river flood watch at Jun 6, 2011, 3:00 PM MDT for Fremont County, Madison County, Idaho. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 3:00 PM MDT (21:00 UTC)
Expired
Jun 12, 2011, 3:00 PM MDT
In force
6 days
Issued by
NWS Pocatello, ID

Counties Fremont County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Henrys Fork at St Anthony (ANTI1). The gauge peaked at 8.78 ft at Jun 8, 2011, 11:00 AM MDT.

actionminormoderate4681006/0606/0706/0806/0906/1006/1106/1206/13
Action stage
6.5 ft
Minor stage
7 ft
Moderate stage
8.2 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13050500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood watch went out at Jun 6, 12:57 PM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 6, 12:57 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1257 PM MDT MON JUN 6 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY MORNING. THE NEXT STORM IS
PUSHING CLOSER TO EASTERN IDAHO. EXPECT SHOWERS AND THUNDERSTORMS
TO DEVELOP AND CONTINUE INTO THIS EVENING. STRONG TO SEVERE STORMS
POSSIBLE ACROSS THE AREA WITH STRONG WINDS AND SMALL HAIL THE MAIN
THREATS. WE WILL ALSO SEE HEAVY RAINFALL ACROSS THE NORTHERN AND
CENTRAL AREAS.  GUSTY SOUTHERLY WINDS WILL SWITCH TO WESTERLY BEHIND THE
COLD FRONT AS IT SWINGS THROUGH IN THE NEXT SEVERAL HOURS.
AS WE HEAD INTO TONIGHT...THE FOCUS FOR HEAVIER PRECIPITATION WILL
BE ACROSS THE CENTRAL AND NORTHERN MOUNTAINS AND CONTINUE INTO
TUESDAY. THESE AREAS SHOULD SEE BETWEEN 0.50" AND 1" OF
PRECIPITATION WITH SOME WET SNOW POSSIBLE ON THE HIGHEST PEAKS.
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE NORTHERN AND
CENTRAL MOUNTAINS THROUGH TOMORROW MORNING. IT WILL BE NOTICEABLY
COOLER TUESDAY...WITH HIGHS IN THE 60S FOR THE LOWER VALLEYS AND
40S/50S IN THE MOUNTAINS.

FOR TUESDAY NIGHT/WEDNESDAY MORNING...THE NEXT LOW WILL DROP DOWN
INTO THE AREA. THIS WILL KEEP SHOWERS GOING WITH THE HIGHEST
CHANCES AND AMOUNTS ACROSS PORTIONS OF THE CENTRAL AND NORTHERN
MOUNTAINS ONCE AGAIN. THERE IS STILL SOME UNCERTAINTY INVOLVED
WITH AMOUNTS BUT IT APPEARS A PROLONGED PERIOD OF MODERATE TO
POSSIBLY HEAVY RAINFALL MAY OCCUR IN THOSE AREAS. FARTHER
SOUTH...THE SHOULD BE A LULL IN ACTIVITY UNTIL LATER WEDNESDAY.
HIGHS WILL BE VERY SIMILAR TO TUESDAY ACROSS EASTERN IDAHO.  KEYES

.LONG TERM...WEDNESDAY EVENING THROUGH MONDAY.
ANOTHER UPPER LOW MOVES INTO SOUTH IDAHO FROM THE NORTH WEDNESDAY
NIGHT INTO THURSDAY AND EXPECT CONTINUED SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY.  LONG RANGE MODELS INDICATE ANOTHER UPPER
TROF MOVING INTO THE REGION FRIDAY AND EXPECT THE SHOWERS AND
THUNDERSTORMS TO CONTINUE INTO NEXT WEEKEND AS UPPER TROF REMAINS
OVER THE REGION.  EXPECT MAINLY WETTER AND COLDER THAN NORMAL
CONDITIONS THROUGH THE LONG TERM.

&&

.AVIATION...HAVE THUNDERSTORMS VICINITY ALL TAF SITES THIS AFTERNOON
AND WILL HAVE TO SEE DEVELOPMENT TO SEE IF ANY HIT THE AIRPORTS.
EXPECT SHOWERS TO MOVE IN BEHIND THE STRONG COLD FRONT.  SHOULD BE
MAINLY VFR BUT DO BRING IN SOME MVFR CEILINGS TO SUN EARLY MORNING.
EXPECT GUSTY WINDS AT BYI...PIH AND IDA FROM THE SOUTH AHEAD OF THE
FRONT SHIFTING TO SOUTHWEST BEHIND THE FRONT.  GENERALLY 15 TO 25
KNOTS AT BYI...PIH AND IDA THROUGH TUESDAY MORNING.

&&

.FIRE WEATHER...AN UPPER LOW OVER CALIFORNIA WILL MOVE NORTHEAST
INTO IDAHO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME
WIDESPREAD THIS AFTERNOON AND EVENING. TEMPERATURES WILL FALL AS A
COLD FRONT PASSES THROUGH THE AREA TONIGHT. STRONGER SOUTHWEST WINDS
WILL DEVELOP MAINLY THROUGH THE SNAKE RIVER PLAIN TONIGHT AND
CONTINUE ON TUESDAY. THE REST OF THE WEEK IS EXPECTED TO REMAIN ON
THE COOL AND WET SIDE AS ANOTHER UPPER LOW MOVES THROUGH THE PACIFIC
NORTHWEST ON WED. HEDGES

&&

.HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT
AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. A
STORM MOVING INTO THE AREA WILL PRODUCE MODERATE TO HEAVY RAINFALL
WITH SOME LIGHT WET SNOW ACCUMULATIONS ON THE HIGHEST PEAKS. THE
HEAVIEST PRECIPITATION WILL OCCUR IN THE CENTRAL AND NORTHERN
MOUNTAINS WITH MANY AREAS SEEING 0.50" TO 1" INCHES IN 24 HOURS FROM
6PM TODAY TO 6PM TUESDAY. A QUARTER INCH OR LESS IS FORECAST
ELSEWHERE. THIS IS CONTRIBUTING TO SIGNIFICANT RISES NOW ALONG THE
HENRY'S FORK AND TETON RIVERS. WE ARE ALSO WATCHING THE SNAKE
RIVER AT HEISE AS WELL AS IT IS FLIRTING WITH FLOOD STAGE. THE
OTHER RIVER FLOOD WARNINGS FOR THE SNAKE AND PORTNEUF RIVERS ARE
STILL IN PLACE. THE AREAL FLOOD ADVISORY REMAINS IN PLACE FOR THE
EASTERN/SOUTHEASTERN MOUNTAINS. DUE TO HEAVY RAINFALL IN THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...AND SOME SNOWMELT
OCCURRING...WE ISSUED A FLASH FLOOD WATCH FOR THIS EVENING THROUGH
TUESDAY MORNING. WE COULD EASILY SEE FLASH FLOODING/SLIDES IN
AREAS OF STEEP TERRAIN..BUT THERE IS ALSO SOME CONCERN THAT RAPID
RISES ON SMALLER STREAMS (ESPECIALLY THOSE RUNNING HIGH ALREADY)
MAY OCCUR. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH TUESDAY
MORNING IDZ018-019-031-032.

&&
Hazardous weather outlook, Jun 6, 5:31 AM MDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
531 AM MDT MON JUN 6 2011

IDZ017-020>025-071145-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
531 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING
ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH
THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE
STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE
RIVER...HENRYS FORK AND PORTNEUF RIVER.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-031-032-071145-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
531 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY
ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT
RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH
THESE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:00 PM MDTRiver Flood WatchPIHFremont, Madison6 days

Nearby

River Flood Watches in Idaho, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.